Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Goinfg off Vivelle-Dot
    avatar
    itchintampa posted:
    I have been on Vivelle-Dot 0.075 for about 5 years now. My new family doctor wants me to get off because of the chance of getting cancer, he says it's not worth the risk. I fought him on this for a while but finally gave in. My hope is that he is right, but if not I will insist on going back on the Vivelle.

    I do use Vagifem 10mcg 3 times a week, and he is ok with that.

    My question to you is, what to expect? I have been using 1 patch per week for 4 weeks now, and was told to use 1 patch every 2 weeks for the next month and then go off. I am noticing I get very tired early in the day, is this to be expected? Will I get used to it? Please help, I feel that you can maybe shine a light on the subject for me.

    Thank you,
    Mayra
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Mayra,
    Far better than using a patch for a longer time period would be to use a lower dose patch, but change it regularly (still ideally twice a week) The other possibility is to cut your patches in half, but just change them the same twice weekly frequency. And I taper folks very slowly.
    But I would also suggest that you might want to wait until the fall to taper-it's really tough to cut down estrogen during a hot summer. Why not wait until the fall when it's cooler?
    (they do make Vivelle in doses of .05, .0375, and .025-or you can cut your .075 patch into smaller pieces-whatever works better for you)
    Good luck
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website